MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number SEPTAL OCCLUDER
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 11mm amplatzer septal occluder (aso) was implanted as usual with use of a 7f amplatzer trevisio delivery system.The physician did not encounter any difficulty or resistance with the device implant.After the aso was implanted in the defect, the delivery cable was detached from the aso without any issue.When the delivery cable was being pulled into the trevisio delivery sheath, resistance was felt.After pulling out from the patient, fibrous form like substances was visually confirmed adhering onto 1-2cm of the tip of the delivery cable.The physician alleged that although the aso was able to be detached from the delivery cable as usual, resistance was felt while the delivery cable was pulled into the delivery sheath.So the polyester fiber might have been accidentally tangled by the cable.At present, no findings have been confirmed under echo observation and fluoroscopy of the aso after placement.The product box containing the delivery system did not appeared damaged in any way.Patient stable, no additional information was provided.
 
Additional Manufacturer Narrative
An event of resistance being felt while retracting the delivery cable into the sheath after releasing the occluder with a fiber being found on the cable possibly due to damage of the occluder was reported.Investigation into the returned delivery cable found that the fiber was not material from the implanted occluder, but was instead biological material.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Damage to the occluder could not be confirmed as the device remains implanted and was not returned for analysis.The cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16436151
Report Number2135147-2023-00652
Device Sequence Number7449887
Product Code MLV
UDI-Device Identifier00811806010083
UDI-Public00811806010083
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberSEPTAL OCCLUDER
Device Catalogue Number9-ASD-011
Device Lot Number7262259
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer04/03/2023
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age10 YR
Patient SexMale